10 things to know about hiv
Apr 26, 2004
dr wohl i recently read an article i believe you wrote recently called ,"10 things you should know about hiv" i believe you stated that you should never combine viread with abacavir. I am worried because i am on a regimen of trizivir and viread.my doctor recently added the viread due to the recent study about the use of trizivir solely.i was doing great by the way with the trizivir alone but decided to add the viread to be safe and to save sustiva as a possibility in the future if necessary. my main concern now is your statement about abacavir and viread. can you please explain.thanks so much
Response from Dr. Wohl
I am not sure which article this is but let me set the record straight by saying there is NO problem with combining tenofovir and abacavir. Your doc has tried to augment the Trizivir (AZT+3TC+abacavir) by adding tenofovir. We don't know if this will work but there is no drug-drug interaction that I know of between any of these agents. Certainly, tenofovir and abacavir can share resistance mutations but that is not uncommon among nucleosides.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Coated Tongue After Open Mouth Kissing Worried I Have HIV
- Can You Get Genital Herpes From A Cold Sore?
- What Stds Causes Penis Irritation?
- Can Other Blood Work Tell You If You Have Hiv?
- Can Small Amount Of Vaginal Fluid Transmit Hiv?
- Can You Catch Anything From Swallowing Menstrual Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.